Share Facebook
Crohn's Disease Forum » Treatment » 6MP - How long before side effects start?


09-24-2010, 12:05 PM   #1
Shannon
Senior Member
 
Shannon's Avatar
 
Join Date: Sep 2010
Location: Pittsburgh, Pennsylvania
6MP - How long before side effects start?

I am on my third dosage of 6MP today, 50mg a day. I am wondering when you all who have been on this drug began to notice nausea and fatigue or anything else. I feel for the most part normal, but today I'm a little slower and even had some pain (could be the steroid taper, I'm down to 30mg from 50mg a day). I just want to know when to expect the changes, if any.
__________________
- Diagnosed September 2010 at age 17
- Past treatment with the top drugs, enough of that!
- Achieved remission with 100% liquid diet of Ensure, organic smoothies and specific diet (see link below).
- Read my story on Holistic Treatment here: http://www.crohnsforum.com/showthread.php?t=15655
- Currently training in figure skating to reconnect with my body! Read more at Crohnie On Ice
09-24-2010, 12:29 PM   #2
deedee
Senior Member
 
Join Date: Aug 2010
I'm sure it's different for everyone, but I started getting severe nausea about 3 days after starting 6MP. It was really awful, but as soon as my dr said to try splitting the dose, it went away almost immediately. This was after I suffered for about a week, so I was really kicking myself for not calling earlier, lol! So if you start getting bad side effects, don't hesitate to call!
09-24-2010, 04:53 PM   #3
tflock
 
Join Date: Sep 2010
Location: Mooresville, Indiana

My Support Groups:
it took me almost a month to start to get nausea and EXTREME fatigue. I lost almost all appetite also and barely ate food. I am on 100mg of 6mp though so that could change things idk. I really dont have any of those side effects now, except for when i get on very low doses of pred.
09-24-2010, 04:57 PM   #4
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
it took me almost a month to start to get nausea and EXTREME fatigue. I lost almost all appetite also and barely ate food. I am on 100mg of 6mp though so that could change things idk. I really dont have any of those side effects now, except for when i get on very low doses of pred.
Hi Tflock, welcome! By letting us get to know you, it would be great if you could post your Crohns story and your meds on a Your Story thread so everyone can meet you!
09-24-2010, 05:03 PM   #5
seaofdreams
Senior Member
 
seaofdreams's Avatar
 
Join Date: Aug 2009
Location: Brisbane, Queensland, Australia

My Support Groups:
I was on Azathioprine and initially had the tiniest bit of nausea but otherwise had no side effects whatsoever.
Best of luck and keep us updated
__________________
~ Nicci

"Never feel guilty for being sick and try to stop comparing yourself and your life to others. You're doing the best you can under the circumstances you have and you're doing great."

Diagnosed with Crohn's in August 2009
Medication: 20mg Methotrexate injection weekly
Supplements: Folic Acid|Vitamin D|B12|Iron Complex|Magnesium Complex|Calcium|
09-24-2010, 06:00 PM   #6
Pamywyner
New Member
 
Join Date: Sep 2010
Hello! I believe my dr wants me to begin 6MP in October. I am on Entocort EC right now but, because my Crohn's is severe, I guess I need something stronger. I was just diagnosed 3 weeks ago. I went to the hospital with an odd stomach pain which ended up being acid reflux. During a CAT scan to look at my gallbladder, they discovered a Portal Vein Thrombosis! (blood clot near my liver) I am very fortunate to have found this before I had a bigger problem. I am on coumadin for the clot and will have an ultrasound in Dec to see if it's gone yet. The hematologist wants the GI dr to treat my Crohn's aggressively because of the blood clot.

What other side effects are all of you experiencing? I'm very concerned about the hair loss, to be honest.
09-24-2010, 07:19 PM   #7
Shannon
Senior Member
 
Shannon's Avatar
 
Join Date: Sep 2010
Location: Pittsburgh, Pennsylvania
No side effects yet! Most people say nausea and fatigue are the two popular ones, and things like hair loss and the more aggressive side effects are mostly associated with higher doses used to treat cancer. It depends on your dosage and your body in general, as always.
I'll keep you all updated, but I'm still getting off with no side effects and it's been three doses. I need to know how I'll react soon though... I have an in home tutor until October 10th and I'd like to sign up for more time off if I'm going to have to adjust to even more fatigue!

Agh, fatigue is the worst. I thought general Crohn's and malnourishment fatigue would be enough. But the treatment too? I guess we should be thankful that there is treatment and education for us out there.
09-24-2010, 07:58 PM   #8
Pamywyner
New Member
 
Join Date: Sep 2010
Good luck with it Shannon! Many people on other discussions mention how much hair they are losing. UGH... Being a hairdresser, this would be tough but, hey, things could be worse and ... maybe it won't happen to us!!! I guess no sense worrying.

Keep us posted on how you are feeling!
09-24-2010, 08:05 PM   #9
Shannon
Senior Member
 
Shannon's Avatar
 
Join Date: Sep 2010
Location: Pittsburgh, Pennsylvania
At least you know how to do your own weave! Tehe. There's a lot of support though, and you're right, so much worse out there. Here's to luscious locks!
09-24-2010, 09:27 PM   #10
Pamywyner
New Member
 
Join Date: Sep 2010
LOL... no weaves for me!! My friend at the salon just battled (and won!) breast cancer. She said she'd save me her wig! I have no right to complain after what she's been thru.. I know!

Have a good night! Hope you're feeling well. Is Crohn's new to you as well?
09-24-2010, 09:32 PM   #11
Shannon
Senior Member
 
Shannon's Avatar
 
Join Date: Sep 2010
Location: Pittsburgh, Pennsylvania
Yep! I was diagnosed the first week of September, but I've been flaring for over ten months now. Good to finally have a name to it. And thank God for your friend! That's great news.
09-24-2010, 09:41 PM   #12
Pamywyner
New Member
 
Join Date: Sep 2010
I was just diagnosed in Aug. (I'm almost 45 yrs but, have had this for many years!) So weird cuz I don't have too many symptoms. My dr is shocked. I am just a bit 'irregular' (can't eat too many fruits or veggies/salads, etc..) Although, I've had some 'doubled over pain' that I never knew was crohn's. Thought it was a 'bug'. lol I said to the dr "this has GOT to be a mild case??" He shook his head and said "severe, severe". (he showed me pics to prove it and I read the biopsy results and was shocked!) He also said it will be difficult to treat me cuz without too many symptoms, it will be hard to tell if the meds are working until we do another colonoscopy.

I'm glad you are feeling 'ok' so far on the 6MP. It will be nice to stay in touch with you when I start mine in Oct.

Have a nice weekend! (and will you keep us posted on your side effects?)
09-24-2010, 10:08 PM   #13
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Good luck with it Shannon! Many people on other discussions mention how much hair they are losing. UGH... Being a hairdresser, this would be tough but, hey, things could be worse and ... maybe it won't happen to us!!! I guess no sense worrying.

Keep us posted on how you are feeling!
Hi Pamywyner.. Welcome to the forum. I see you have joined our community but it would be great to post your story and let us get to know you!

Go the Your Story at the beginning board and post a thread. Would be nice to get to know you.. I used to be a hairdresser too...many moons ago!

Glad you are here!
09-25-2010, 12:06 PM   #14
Shannon
Senior Member
 
Shannon's Avatar
 
Join Date: Sep 2010
Location: Pittsburgh, Pennsylvania
I will definitely keep in touch on the side effects. I had a lot of energy today so I am very hopeful. We will see.
Wow, hard to believe you're severe and haven't been suffering too much! Sounds like a blessing but like you said, hard to manage something you can't gauge too well. I hope they find the right treatment for you - a lot of people find 6MP a success it would seem. I would love to be able to eat salads again!
Now that the taper of steroids has started, I've been noticing some cramping and that sucks, it reminds me of the old suffering days. Hopefully the 6MP will kick in and kick butt.
09-25-2010, 12:56 PM   #15
Pamywyner
New Member
 
Join Date: Sep 2010
" Hopefully the 6MP will kick in and kick butt. [/QUOTE]

I hope so too!!
Reply

Crohn's Disease Forum » Treatment » 6MP - How long before side effects start?
Thread Tools


All times are GMT -5. The time now is 06:49 AM.
Copyright 2006-2017 Crohnsforum.com